The real reason prenatal vitamins can make morning sickness worse

0

very good family spoke to Assistant Professor of Obstetrics and Gynecology Amy M. Valent about the side effects of taking prenatal vitamins. Valent explained why some pregnant women may have worse morning sickness after taking their daily dose. She says the size of the pill as well as its scent are common nausea triggers. When swallowing, the pill can affect the body’s gag reflex. If ingested, the lingering taste can also lead to nausea due to the preservatives in the supplement.

While Valent pointed out to Verywell Family that it’s rare for the micronutrients in the pill to cause aggravation of morning sickness, Fertility of parents explains that one of these micronutrients – iron – may, in fact, have this effect. In large doses, iron can cause stomach upset and a general feeling of being unwell. The outlet also describes some underlying conditions as reasons why morning sickness could be triggered when ingesting a prenatal vitamin. These include acid reflux and thyroid disorders.

If you notice that you feel sick after taking your prenatal vitamin, there are ways to minimize this effect. very good family recommends changing manufacturers until you find a vitamin with minimal side effects in addition to experimenting with the time of day you take it. You can also try splitting the dose to be taken at different times of the day as well as taking the pill with a meal.

Share.

About Author

Comments are closed.